Thanks for posting.
It’s good to see that you are feeling less fatigued following your radiotherapy and now want to know what might help boost your immune system, as you are picking up bad colds.
You can normally get all the nutrients you need if you are able to eat a healthy balanced diet. Supplements are not generally needed, unless you’re having problems recovering from treatment or have a deficiency. You mention that your immune system is compromised and I wonder if your GP is aware of this. If you’re finding it difficult to get key nutrients or vitamins from your diet alone, your GP may prescribe a dietary supplement. They may suggest some routine blood tests to check your general health.
Vitamin or herbal supplements can interfere with conventional medicines, including cancer treatments. As you are taking tamoxifen, it always is best to talk to your specialist, GP or a dietician before taking any supplements. You may also find it helpful to speak with a hospital-based drug information pharmacist about this.
If you have not already seen it, our information on living with lymphoedema may be helpful.
Here at Breast Cancer Care we offer a range of free supportive services that you might be interested in. This includes face to face support at a number of locations throughout the country. For more details about all of these services, please see the information on the link, or call our free Helpline.
Do call our free, confidential Helpline if you would like to talk this through or have any further questions. The number is 0808 800 6000.
Our opening hours are Monday to Friday 9am - 4pm and 9am -1pm on Saturday. Out of hours you can leave a message and we will call you back when we next open.
Breast Cancer Care Nurse
Please read the Ask Our Nurses disclaimer. This thread will now be closed from further replies. If you have any additional questions or would like to provide feedback, please start a new thread.
... View more
8 have been on anastrzole since November of 17...after a lumpectomy, 8 rounds if radiation and a horrific 3 months on femera, leading me to what I now refer to my crazy cancer med. Anatozole has made my anxiety worse, increased my pain, dulled my memory at times and made me feel 10 years old than I did 18 months ago. I've also gained 15 pounds. I am 66, and post menopausal after a complete hysterectomy at 37. So, I take meds for the pain, something for the anxiety, and a shot every 6 months for the bone density, as I akready have ostioporosis. My new normal must seem like a pod person to my grands. But I'm still here, and dont wont to relive the year 2017 when I found the malignant lump.
... View more
Hi avyi. 5 months after I finished rads I had a very bad bout of cellulitis in breast and was put on different antibiotics for 3 months, in the end as it was not clearing completely up was refered to hospital in the may. I had a mammogram and ultra sound again then went into see consultant, he said it was also a side effect from the 15 rads and 5 boosters I had . I am now 16 months since rads finished and still have pain in breast heaviness and it feels hot to the touch. I find wearing bras sports or normal rub breast so when I get home after work I remove bra and the redness starts to subside. I was told 10 in every 100 women who had breast cancer will suffer with cellulitis or some form of radiation after effect in the breast. I personally try not to let it get me down but still experience bad days from time to time. I was not given any special exercise tips or advice how to help it subside. it is looking a lot better now than last may so maybe the nurse was right when she said it would be when I go for my 2nd mammogram this may. Hope this helps you a little to know you are not alone
... View more
I have just told my Dr today that I keep getting pain over my rib on the side of the op, when I stretch or lean even to clean myself after going to the loo,! it really hurts. Hes sending me for a chest xray but it sounds as if this is normal! I had a lumpectomy and radiotherapy.
... View more